The Ramanujan Journal

, Volume 40, Issue 1, pp 135–176

The tail of a quantum spin network

Article
  • 93 Downloads

Abstract

The tail of a sequence \(\{P_n(q)\}_{n \in \mathbb {N}}\) of formal power series in \(\mathbb {Z}[[q]]\) is the formal power series whose first n coefficients agree up to a common sign with the first n coefficients of \(P_n\). This paper studies the tail of a sequence of admissible trivalent graphs with edges colored n or 2n. We use local skein relations to understand and compute the tail of these graphs. We also give product formulas for the tail of such trivalent graphs. Furthermore, we show that our skein theoretic techniques naturally lead to a proof for the Andrews–Gordon identities for the two-variable Ramanujan theta function as well to corresponding identities for the false theta function.

Keywords

Kauffman bracket skein modules Quantum invariants The colored Jones polynomial Trivalent graphs q-Series Identities of Rogers–Ramanujan type 

Mathematics Subject Classification

Primary 57M27 11P84 Secondary 57M15 

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Department of MathematicsLouisiana State UniversityBaton RougeUSA

Personalised recommendations